MAUDE Adverse Event Report: MEDLINE RENEWAL MEDLINE RENEWAL; 72203013 @PLATINUM, INCISORPLS BLADE, (S

MEDLINE RENEWAL MEDLINE RENEWAL; 72203013 @PLATINUM, INCISORPLS BLADE, (S
Model Number REP112994
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported, "item broke into pieces." email received by (b)(6), facility representative at (b)(6), who provided additional information in regards to this incident.Reporter states, "incident occurred on (b)(6) 2021, during a shoulder arthroscopy.Surgeon was using the platinum blade when it broke off in the cannula.Surgeon had to remove shaft of blade from patient/trocar." reporter states, procedure time did exceed the expected time because of this incident.Reporter states, no serious injury or harm is/was reported to the patient.Reporter is "not sure" how the patient is doing at this time.Photograph and sample are available for return and evaluation.Due to the reported incident, medical intervention and in an abundance of caution, this med watch is being filed.If any further relevant information is identified or obtained, a supplemental med watch will be submitted.
 
Event or Problem Description
It was reported, "item broke into pieces.".
 
Additional Manufacturer Narrative
Supplemental documentation changed/additional information added.D9 device available for evaluation -n/a g6 type of report - follow-up.H2 if follow-up what type? additional information, device evaluation.H3 device evaluated by manufacturer - yes, evaluation summary attached.H6 type of investigation- 10 h5 investigation conclusion - zcd00007/not a product defect.H10 investigation report reads as follows: 06/22/2021 16:23:16 cst ((b)(6) ) "investigation: one device was received from merit health river oaks on 5/28/2021.The device was confirmed to be dyonics platinum, incisorplus blade, (slate) 4.5mm, part # 72203013.The medline renewal package was not returned with the devices and no lot information was provided when the complaint was initiated.Upon inspection of the device hub, it was observed that the device had one medline renewal reprocessing mark.During the investigation, the device was inspected for non-conformities per internal procedure.Upon inspection, it was observed that the device shaft had completely separated from the hub.Upon further inspection of the device, there were several large cracks observed on the outer hub.The cracking observed was larger than our inspection criteria allows.Additionally, residual lubricant could be seen leaking out from the base of the hub, indicating that the device had internally separated.The reported issue was confirmed with the received device.During reprocessing, all dyonics platinum shavers are inspected per the following criteria.Per rn1-00098-a-00002 (revision 9) document work instruction: refurbishing & primary inspection - arthroscopic shavers and burs: important! dyonics platinum models must be in pristine condition with no visible effects of use.A review of the device history record or stock check could not be performed as no lot information was provided.Root cause: the exact root cause of the damaged device hub could not be determined.A potential root cause of the cracked hub was due to excessive side force being applied to the shavers during use.When side force is applied to a dyonics shaver, the shaver may crack where the outer shaft and hub meet.This issue can occur on oem shavers as well as reprocessed shavers.Conclusions: upon initial inspection, it was observed that the device shaft had completed separated from the hub.Upon further inspection, several large cracks were observed at the base of the hub/hub collar.The reported issue was confirmed with the received device.".
 
Event or Problem Description
It was reported, "item broke into pieces.".

Brand Name
MEDLINE RENEWAL
Common Device Name
72203013 @PLATINUM, INCISORPLS BLADE, (S
Manufacturer (Section D)
MEDLINE RENEWAL
1500 ne hemlock avenue
redmond OR 97756
MDR Report Key11925151
Report Number3032391-2021-00011
Device Sequence Number11589236
Product Code HAB
UDI-Device Identifier10888277354692
UDI-Public10888277354692
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberREP112994
Device Catalogue Number72203013RH
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/14/2021
Supplement Date Received by Manufacturer05/14/2021
Initial Report FDA Received Date06/02/2021
Supplement Report FDA Received Date06/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient Weight120